Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 20, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 26, 2005, 1:21 PM MST for Coconino County, Gila County, Yavapai County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 1:21 PM MST (20:21 UTC)
- Expired
- Jul 26, 2005, 2:00 PM MST
- In force
- 39 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Coconino County, AZ, Gila County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 28 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 262026 FFWFGZ AZC005-007-025-262200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 121 PM MST TUE JUL 26 2005 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA EXTREME SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA EXTREME EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA * UNTIL 300 PM MST * AT 123 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING NEAR STRAWBERRY...THE PINE AREA...FOSSIL CREEK AND HARDSCRABBLE CREEK. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. LAT...LON 3457 11147 3450 11162 3430 11148 3438 11133 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 9:50 AM MST, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 26, 9:50 AM MST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 950 AM MST TUE JUL 26 2005 .SYNOPSIS...DRIER AIR ALOFT HAS MOVED INTO NORTHERN ARIZONA UNDER A NORTHWESTERLY FLOW AND THIS WILL BRING A DRYING TREND TODAY AND WEDNESDAY...ESPECIALLY NORTH OF FLAGSTAFF. BY THURSDAY INTO FRIDAY...MOISTURE WILL INCREASE ACROSS THE STATE AS HIGH PRESSURE ALOFT RE-ESTABLISHES EAST OF ARIZONA...BRINGING AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL REMAIN NEAR SEASONAL LEVELS. && .DISCUSSION...CONVECTION ALREADY STARTING OVER SAN FRANCISCO PEAKS AND IN YAVAPAI COUNTY AT THIS TIME. 12Z KFGZ SOUNDING FROM THIS MORNING SHOWING THE DRIER WEST TO NORTHWEST FLOW BEGINNING TO TAKE SHAPE. HOWEVER...SOUNDING INDICATES DRYING IS MAINLY ABOVE THE 500MB LEVEL. BELOW 500MB THERE IS ENOUGH MOISTURE AROUND TO INITIATE CONVECTION...PER LOOKING OUT THE WINDOW. DPI SOUNDER SHOWS BETWEEN 1.0 AND 1.2 INCHES OF PW ACROSS THE SOUTHERN SECTIONS OF THE CWA. STORMS WILL FORM OVER THE HIGH COUNTRY AND BEGIN TO MOVE EAST TO SOUTHEAST. BASED ON THIS...CURRENT THINKING NOW WILL BE TO INCREASE THE POP COVERAGE ACROSS THE RIM AND SOUTHERN CWA TO THE 40-50 PERCENT RANGE...WHILE LEAVING THE NORTHERN PORTIONS ALONE. CK && .AVIATION...FOR 18Z PACKAGE...RAPID CONVECTIVE DEVELOPMENT IS EXPECTED THIS MORNING ALONG AND SOUTH OF THE MOGOLLON RIM. CLOUD BASES WILL BE AROUND 4-6K FEET AGL WITH CBS LOWERING CEILINGS TO UNDER 4K FEET AGL. EXPECTING NEAR 50 PERCENT COVERAGE OF SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF RIM WITH 20 PERCENT OR LESS NORTH AND NORTHEAST OF THE RIM WHERE DRIER AIR EXISTS. MICRO-BURST WINDS OF 40-45 MPH POSSIBLE UNDER STRONGER STORMS TODAY...WITH ISOLATED TORRENTIAL RAIN AND MAINLY SMALL HAIL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. PETERSON .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 26, 10:03 AM MST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1003 AM MST TUE JUL 26 2005 AZZ004>018-037>040-270700- BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY- KAIBAB PLATEAU-LITTLE COLORADO RVR VLY IN APACHE CO- LITTLE COLORADO RVR VLY IN COCONINO CO- LITTLE COLORADO RVR VLY IN NAVAJO CO-MARBLE AND GLEN CANYONS- NORTHEAST PLATEAU AND MESAS SOUTH OF 264- NORTHEAST PLATEAUS AND MESAS 264 NORTH-NORTHERN GILA COUNTY- OAK CREEK AND SYCAMORE CANYONS-WESTERN MOGOLLON RIM-WHITE MOUNTAINS- YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS- 1003 AM MST TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR... .DAY ONE...TODAY NORTHWEST FLOW WILL BRING DRIER AIR INTO THE NORTHERN PORTIONS OF NORTHERN ARIZONA TODAY. THIS SHOULD LIMITED AREAL COVERAGE OF STORMS ALONG A LINE NORTH FROM THE GRAND CANYON EAST TO CHINLE. COVERAGE WILL INCREASE SOUTH OF THIS LINE...ESPECIALLY OVER THE SOUTHERN PORTIONS OF ARIZONA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM OVER YAVAPAI AND NORTHERN GILA COUNTIES AND THE WHITE MOUNTAINS AROUND 10 AM MST TO 11 AM MST...AND IT IS EXPECTED THESE WILL BE THE FAVORED LOCATIONS FOR MORE WIDESPREAD ACTIVITY. STORMS WILL BE MOVING TO THE EAST AND SOUTHEAST THIS AFTERNOON AND ARE CAPABLE OF PRODUCING POCKETS OF HEAVY RAIN AND WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRIER NORTHWEST FLOW WILL CONTINUE INTO WEDNESDAY...LIMITING CHANCES FOR THUNDERSTORM DEVELOPMENT TO ONLY THE HIGH TERRAIN AREAS...INCLUDING NORTHERN GILA COUNTY. BY THURSDAY...SOUTHEAST FLOW WILL MARK A RETURN TO MONSOONAL MOISTURE AND WILL INCREASE CHANCES OF THUNDERSTORMS FOR A MAJORITY OF NORTHERN ARIZONA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:07 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 23 min |
| Jul 26, 12:04 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 26 min |
| Jul 26, 12:24 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 13 min |
| Jul 26, 12:27 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 18 min |
| Jul 26, 12:47 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 28 min |
| Jul 26, 1:07 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 23 min |
| Jul 26, 1:47 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 28 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.